MAUDE Adverse Event Report: STERILMED, INC. SOUNDSTAR® ECO 10F DIAGNOSTIC ULTRASOUND CATHETER; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. SOUNDSTAR® ECO 10F DIAGNOSTIC ULTRASOUND CATHETER; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number R10438577
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) photo accompanied the complaint file in which a white particle can be seen adhered to a shaft of a catheter.No other damages can be observed as the rest of the catheter was not shown in the photo.A manufacturing record evaluation was performed, and no internal actions related to the complaint was found during the review.The customer complaint was confirmed.This investigation was performed based only on the photo provided.Further assessment will be performed once the device returned.As part of sterilmed's quality process all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with a soundstar® eco 10f diagnostic ultrasound catheter and there was a piece of white tape or debris stuck on the shaft of the catheter, approximately 12 inches from the catheter tip.The tape/debris was not believed to be the transitional piece which is a white label.The sterility of the catheter was questionable.The catheter was exchanged to continue.There was no reported patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with a soundstar® eco 10f diagnostic ultrasound catheter and there was a piece of white tape or debris stuck on the shaft of the catheter, approximately 12 inches from the catheter tip.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed soundstar® eco 10f diagnostic ultrasound catheter was received contained in the decontamination bag.Upon receiving the device, visual inspection was performed, and the serial number label was not attached to the shaft of the catheter and not returned for evaluation.Label residues were found at 10.23 inches (26 cm) from the distal end of the catheter.No foreign particles were identified on the catheter.Additionally, one (1) kinked condition was found at 4.92 inches (12.5 cm) from the proximal end of the catheter.No other damages were found.The physical mark on the device indicated it had been reprocessed one (1) time.A device history record (dhr) was performed, and no non-conformances were identified.The issue reported regarding white tape being stuck on the shaft of the catheter was confirmed, as the residues found belonged to the detached serial number label.It is suggested that the serial number label could have been slid during the removal of the catheter from its packaging leaving residues.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The kinked condition on the shaft was not originally reported, the exact time of occurrence cannot be determined; therefore, this is not considered related to the issue reported.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent defective devices from leaving the facility.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
SOUNDSTAR® ECO 10F DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19298389
Report Number2134070-2024-00008
Device Sequence Number6015717
Product Code OWQ
UDI-Device Identifier10888551044356
UDI-Public10888551044356
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2025
Device Catalogue NumberR10438577
Device Lot Number2200252
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown